My mother in law was prescribed Bactrim to treat sores in her nose. The medication gave her severe diahrea and nausea. The dr. then prescribed Lomotil to stop the diahrea. On "this site", Drugs.com, the info. on Lomotil says "do not take lomotil if your diahrea was caused by an intibiotic! I'm scared for my Mother in law because she blindly trusts her dr. - who is also just human like the rest of us!
You do need to be cautious that the diarrhea is not caused by an infection called Pseudomembranous colitis.
Pseudomembranous colitis is an infection of the large intestine (colon) with an overgrowth of Clostridium difficile bacteria. Diarrhea is a symptom of the infection.
It can occur after a course of antibiotics.
If a clostridium difficile infection is suspected Lomotil should not be given.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jun 2012 • 2 answers
Posted 27 Feb 2013 • 1 answer
Posted 9 Jun 2013 • 1 answer
Posted 25 May 2015 • 1 answer
Posted 6 Aug 2016 • 0 answers